MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE; FEMORAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE; FEMORAL TRIALS
Catalog Number 254500718
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the femoral trial fractured.No patient harm.No surgical delay.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Investigation summary the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that one flange of the attune cr fem trial sz 8 lt was found broken.The fracture surface is consistent with overload due to a combination of heavy impaction and the trial fitting too tight over the posterior/anterior aspect of the resected femur bone forcing the curved features of the femoral trial to open.The combination of heavy impaction and possible discrepancies in the resection depth between the femur and the trial suggest unintended user error.Furthermore, per the attune surgical technique it is cautioned when extracting the trial, rocking the trial medio-laterally may cause condylar fracture.Such rocking should be avoided.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune cr fem trial sz 8 lt would have contributed to the complained device issue.Based on the investigation findings, potential cause attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ATTUNE
Common Device Name
FEMORAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key25199957
Report Number1818910-2026-08889
Device Sequence Number15675951
Product Code HWT
UDI-Device Identifier10603295133902
UDI-Public(01)10603295133902(10)MVMBGZ060
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500718
Device Lot NumberMVMBGZ060
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/29/2026
Supplement Date Received by Manufacturer06/01/2026
06/10/2026
06/23/2026
07/06/2026
07/08/2026
Initial Report FDA Received Date05/18/2026
Supplement Report FDA Received Date06/05/2026
06/15/2026
06/25/2026
07/07/2026
07/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown